Florida, 2006

Heavy Rain in Florida, August 24, 2006

August 24, 2006 · NWS JAX · 1 event in 1 county or zone

22 inches of rain in one hour.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

The KJAX ASOS measured 4.22 inches of rain in one hour.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 24, 1:30 PM EST, 1 hour 23 minutes earlier.

Area forecast discussion, Aug 24, 1:30 PM EST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT THU AUG 24 2006

.SYNOPSIS...UPPER TROF EXTENDS FROM THE E GREAT LAKES TO THE S
CENTRAL GOMEX. HIGH PRES RIDGE EXTENDS FROM THE YUCATAN PENINSULA
ACROSS S FL AND INTO THE ATLC. AT THE SFC...QUASI-STATIONARY FRONT
LIES ACROSS S CENTRAL GA. CONVECTION STARTED EARLY OVER THE GULF
COAST...AND HAS GRADUALLY SPREAD ACROSS THE S 1/3 OF THE AREA.
REMAINDER OF THE AREA IS NOW GETTING IN ON PRECIP...BUT MOST STORMS
OVER THE REMAINING N 2/3 ARE STILL SMALL AND WEAK.

.SHORT TERM...ATLC SEABREEZE JUST BEGINNING...BUT SHOULD HAVE A GOOD
PUSH TO AT LEAST I-95 BY MID TO LATE AFTN. COVERAGE OVER THE N 1/3
OF THE AREA WILL BE INFLUENCED BY WEAK DIF POS VORT ADVECTION...AND
OVERALL PRECIP COVERAGE MAY END UP SIMILAR TO WED EVENINGS.

MODEL DIFFERENCES ABOUND WITH RESPECT TO HOW FAR S THE SFC FRONT
REACHES OVER THE NEXT 48 HRS AND THE AMOUNT OF FRONTAL CONVERGENCE
ASSOCIATED WITH IT. NAM IS MOST PROGRESSIVE WITH FRONT...WITH GFS
WASHING THE FEATURE OUT QUICKLY. IN ADDITION...NAM DRIES THE N 2/3
OF THE AREA OUT BY SAT. LOOKING AT UPSTREAM DATA...AM INCLINED TO
LEAN TOWARD THE GFS. HOWEVER...HAVE BLENDED A BIT WITH THE NAM JUST
BECAUSE THE GFS HAS BEEN A BIT TOO WET OF LATE.

.LONG TERM...HAVE MADE FEW CHANGES TO EXISTING PACKAGE OTHER THAN TO
REFINE THE DIURNAL POP CYCLE A BIT. TEMPS SHOULD REMAIN NEAR TO
SLIGHTLY ABOVE NORMAL.

&&

.MARINE...SFC TROUGH TO GRADUALLY SAG SOUTH OVER NEXT FEW DAYS WITH
WINDS OVER THE WATERS GRADUALLY BECOMING ONSHORE. SPEEDS WILL
REMAIN ON THE LOW SIDE HOWEVER KEEPING SEAS GENERALLY BELOW 4 FEET.

&&

.AVIATION...ACTIVE AFTN CONVECTION-WISE WITH TEMPO TSRA FOR ALL TAF
SITES. JAX AND CRG LOOK TO BE THE LAST SITES TO GET ON THE ACTION
TODAY. COULD SEE SOME LIGHT FG OVERNIGHT AT GNV BUT SHOULD STAY ABOVE
3SM.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  73  89  71  90 /  50  50  40  30
SSI  75  87  76  87 /  40  40  30  30
JAX  73  88  73  88 /  50  60  50  40
SGJ  76  86  76  86 /  50  60  60  50
GNV  74  88  74  88 /  50  70  70  70
OCF  74  88  73  88 /  50  70  70  70

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

PUBLIC...CARROLL
MARINE/FIRE WX/AVIATION...CAMP
Hazardous weather outlook, Aug 24, 4:42 AM EST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
542 AM EDT THU AUG 24 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-250900-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
542 AM EDT THU AUG 24 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...SCATTERED TO NUMEROUS THUNDERSTORMS TODAY...

DUE TO HIGH ATMOSPHERIC MOISTURE OVER THE AREA AND A TROUGH OF LOW
PRESSURE OVER SOUTHERN GEORGIA...SCATTERED TO NUMEROUS THUNDERSTORMS
ARE EXPECTED TODAY. SHOWERS AND STORMS WILL BE DEVELOPING OVER INLAND
NORTHEAST FLORIDA AND SOUTHEAST GEORGIA THIS MORNING THEN SPREAD
TOWARD THE EAST COAST DURING THE AFTERNOON. MARINERS SHOULD BE
PREPARED FOR STORMS MOVING TOWARD THE COAST BY EARLY AFTERNOON.
SIMILAR TO YESTERDAY SOME STORMS WILL BE CAPABLE OF PRODUCING A
WATERSPOUT ALONG THE EAST COAST.

THE OTHER CONCERNS WITH THE STORMS WILL BE LOCALLY HEAVY RAINFALL
WHICH WILL LIKELY CAUSE TEMPORARY FLOODING IN POOR DRAINAGE AREAS AND
FLOOD PRONE AREAS. THERE IS ALSO THE POSSIBILTY OF EXCESSIVE
LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH WITH THE STRONGER STORMS.
MOVEMENT OF THIS ACTIVITY WILL BE EAST TO SOUTHEAST AT 5 TO 10 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A FRONTAL TROUGH OVER THE REGION AND HIGH ATMOSPHERIC MOISTURE WILL
ONCE AGAIN LEAD TO SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS.
THE MAIN IMPACTS WILL BE LOCALLY HEAVY RAINFALL MAINLY OVER EXTREME
SOUTHEAST GEORGIA AND MOST OF NORTHEAST FLORIDA. RAIN CHANCES WILL
DECREASE GRADUALLY DURING THE WEEKEND AS THE FRONTAL TROUGH WEAKENS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ARS

In the hours before

Special weather statement, Aug 24, 2:15 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
315 PM EDT THU AUG 24 2006

FLZ032-242000-
CLAY-
315 PM EDT THU AUG 24 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN CLAY
COUNTY FOR EXCESSIVE LIGHTNING VALID UNTIL 400 PM EDT...

AT 315 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES WEST OF MIDDLEBURG...OR 12 MILES
EAST OF RAIFORD...MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND MIDDLEBURG THROUGH 400 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Aug 24, 2:21 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
321 PM EDT THU AUG 24 2006

FLZ022-242000-
COLUMBIA-
321 PM EDT THU AUG 24 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA COUNTY
FOR EXCESSIVE LIGHTNING VALID UNTIL 400 PM EDT...

AT 321 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 21 MILES
NORTH OF SUWANNEE VALLEY TO 3 MILES NORTHWEST OF SUWANNEE VALLEY...
MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND SUWANNEE VALLEY...WINFIELD...LAKE CITY...FIVE POINTS AND
WATERTOWN THROUGH 400 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN
BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE
A COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND
APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED
BY NEARBY LIGHTNING STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Aug 24, 2:32 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
332 PM EDT THU AUG 24 2006

GAZ133-242015-
JEFF DAVIS-
332 PM EDT THU AUG 24 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR JEFF DAVIS COUNTY
FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 415 PM EDT...

AT 332 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTH OF SNIPESVILLE...OR 9
MILES SOUTHWEST OF HAZLEHURST...MOVING EAST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SNIPESVILLE AND HAZLEHURST
THROUGH 415 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 30 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Aug 24, 2:38 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
338 PM EDT THU AUG 24 2006

FLZ025-242030-
DUVAL-
338 PM EDT THU AUG 24 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR
STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 430 PM EDT...

AT 338 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES NORTH OF MANDARIN...MOVING EAST AT 5
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
MANDARIN AND UNF THROUGH 430 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. A SPOTTER NORTH OF THE
ORANGE PARK DOG TRACK INDICATED WEAK ROTATION WITHIN THIS STORM. A
WEAK WATERSPOUT OR TORNADO MAY DEVELOP WITH LITTLE OR NO ADVANCE
WARNING AS THE SEA BREEZE MERGES WITH OUTFLOWS. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Aug 24, 2:45 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
345 PM EDT THU AUG 24 2006

FLZ032-242030-
CLAY-
345 PM EDT THU AUG 24 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CLAY
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 430 PM
EDT...

AT 345 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF LAKESIDE...MOVING
EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
LAKESIDE...DOCTORS INLET...BELLAIR AND ORANGE PARK THROUGH 430 PM
EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 50
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Aug 24, 2:49 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
349 PM EDT THU AUG 24 2006

FLZ022-023-242045-
BAKER-COLUMBIA-
349 PM EDT THU AUG 24 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER AND COLUMBIA
COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 445 PM
EDT...

AT 349 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 12 MILES WEST OF TAYLOR...OR 16 MILES SOUTH OF
FARGO...MOVING EAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND TAYLOR THROUGH 445 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Duval

When
August 24, 2:53 PM EST to 3:53 PM EST
Where
Duval County, Jacksonville Intl Ap
Reported by
OFFICIAL NWS OBS.
Coordinates
30.335, -81.648 (the zone’s center; the record gives no point)

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521787.